Body Confused Due to Stopping Birth Control?

Cynthia Flynn's picture
Experts: 

QUESTION

Dear Midwife,
I have a 3.5 year old girl. Right before I left the hospital I was put on Depo. I was on Depo for 3 years, then in January I started the pill Ortho Tri cyclin. I started immediately having regular periods. I stopped the pill for a month or so and bled for a month or so straight. I started taking the pill again at the end of April, had my period May 21, June 21, July 14, and due for another August 11.

Now I recently stopped the pills in the middle of the pack July 26, and I figured if I ovulated it would be around July 27-31. I had intercourse Thursday July 24 and Sunday July 27. Monday night I started spotting, and today Tuesday July 29th I'm bleeding dark red and heavy and having mild cramping. Now because I'm shedding, that means I can't be pregnant right? Is this bleeding going to continue for a while until I get regular?

I don't want to take BC any more. Even thought there was a chance I may have ovulated, being I'm having bleeding now means I'm shedding all the good stuff and can't get pregnant right? Please let me know, I'm wanting to have another child with my boyfriend.

Will it take a while to get regular so I know when I ovulate, because of me stopping Depo and starting the pill than stopping the pill and starting it again, now stopping the pill? Is it confusing my body?

ANSWER

It's true that your body may be confused by now. But I agree that with heavy bleeding, it's unlikely that you're pregnant now.

Good luck and have fun trying!

-- Cynthia, CNM. PhD.